Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 392, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2017, 6:15 PM CDT for 5 counties in Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 6:15 PM CDT (23:15 UTC)
- Expired
- Jul 2, 2017, 6:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK, Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:18 PM CDT | TSTM WND DMG | 5 N Wagoner, OK | TREES DOWN NORTH OF WAGONER. TIME ESTIMATED BY RADAR. |
| Jul 2, 6:18 PM CDT | TSTM WND GST 65 | 5 N Wagoner, OK | NORTH OF WAGONER. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WUUS54 KTSA 022315
SVRTSA
OKC021-041-097-131-145-022345-
/O.NEW.KTSA.SV.W.0392.170702T2315Z-170702T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
615 PM CDT SUN JUL 2 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Rogers County in northeastern Oklahoma...
Southwestern Delaware County in northeastern Oklahoma...
Mayes County in northeastern Oklahoma...
Northeastern Wagoner County in northeastern Oklahoma...
Northwestern Cherokee County in east central Oklahoma...
* Until 645 PM CDT
* At 614 PM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Adair to 2 miles east of Pryor to 7
miles northeast of Wagoner to 3 miles north of Tullahassee, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Wagoner... Pryor...
Pryor Creek... Chouteau...
Inola... Locust Grove...
Salina... Langley...
Adair... Hulbert...
Spavinaw... Disney...
Pensacola... Hoot Owl...
Peggs... Cherokee State Park...
Rose... Leach...
Spavinaw State Park... Sportsmen Acres Community...
This includes Interstate 44 between mile markers 255 and 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 9503 3635 9493 3609 9491 3589 9508
3587 9549 3603 9548 3627 9553 3649 9548
TIME...MOT...LOC 2314Z 256DEG 31KT 3644 9536 3631 9527 3602 9525 3589
9546
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
857
WWUS54 KTSA 022342
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
642 PM CDT SUN JUL 2 2017
OKC021-041-097-131-145-022352-
/O.EXP.KTSA.SV.W.0392.000000T0000Z-170702T2345Z/
Rogers OK-Delaware OK-Mayes OK-Wagoner OK-Cherokee OK-
642 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROGERS...SOUTHWESTERN
DELAWARE...MAYES...NORTHEASTERN WAGONER AND NORTHWESTERN CHEROKEE
COUNTIES WILL EXPIRE AT 645 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 3651 9503 3635 9493 3609 9491 3589 9508
3587 9549 3603 9548 3627 9553 3649 9548
TIME...MOT...LOC 2342Z 256DEG 31KT 3650 9507 3637 9498 3608 9496 3595
9517
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:09 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 3:09 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 309 PM CDT Sun Jul 2 2017 .DISCUSSION... Thunderstorm chances will ramp up later this afternoon and into Tonight as an MCV currently across central Oklahoma moves into the eastern portions of Oklahoma. With little to no cap in place across the region, thunderstorms are expected to develop relatively easily as the MCV moves into the region. Some the storms will likely become severe with more than sufficient instability in place. strong gusty winds will be the main concern with some large hail possible as well. Locally heavy rain will also be problematic with more than an inch of rain possible in a short period of time. These storms could last into the early morning hours as they shift to the east and south across the area. Additional thunderstorms will be possible late tonight and into early Monday morning as a thunderstorm complex approaches from the west. It is possible that some locations across southeast Oklahoma could see upwards of 3 inches of rain tonight which could lead to flooding of low lying areas. Scattered showers and thunderstorms will be possible again on Monday with possibly another MCV moving across the region and in the vicinity of any residual outflow boundaries lingering across the area. It is also looking more likely that another MCS will roll out of Kansas and across eastern Oklahoma and western Arkansas late Monday night into Tuesday morning. Additional showers and thunderstorms will be possible Tuesday afternoon into Tuesday night as a mid-level shortwave moves slowly across the Central and Southern Plains. In fact, the chances of showers and thunderstorms will remain in the forecast through Thursday as the mid-level shortwave eventually shifts into the Ohio Valley. A high pressure ridge aloft will build into eastern Oklahoma and western Arkansas Friday and Saturday resulting in somewhat hotter temperatures on Friday and possibly Saturday. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 73 89 / 60 40 40 50 FSM 73 87 73 90 / 60 40 30 40 MLC 73 88 74 90 / 60 40 30 40 BVO 70 87 71 88 / 60 40 60 50 FYV 69 82 70 85 / 60 40 30 50 BYV 69 84 69 85 / 60 40 30 50 MKO 71 86 73 88 / 60 40 40 40 MIO 70 86 70 87 / 60 40 60 50 F10 72 88 73 89 / 60 40 30 50 HHW 74 90 74 91 / 60 40 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 2, 4:43 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 PM CDT Sun Jul 2 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 PM CDT Sun Jul 2 2017 ...CHANCE OF SEVERE STORMS THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...West of highway 69 in eastern Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...much of southeast Oklahoma and west central Arkansas. ONSET...This evening. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and west central Arkansas. ONSET...This evening. AREA AT GREATEST RISK...south of I-40 in Oklahoma. DANGEROUS HEAT. RISK...Limited. AREA...Far east central Oklahoma into west central Arkansas. ONSET...Ongoing...ending by sunset. DISCUSSION... A band of thunderstorms will sweep across northeast and east central Oklahoma this afternoon and into southeast Oklahoma and western Arkansas by this evening. Conditions will support a risk of severe weather through late evening with locally damaging winds and pockets of severe hail being the primary hazards. Locally heavy rainfall is possible across the entire region. However, there are indications that storms could train across portions of southeast Oklahoma later this evening and tonight, where an elevated risk of heavy rainfall and localized flash flooding is possible. As with all thunderstorms there is a risk of lightning, and any outdoor activities should be mindful of lightning safety. Heat indices are in the 100 to 106 degree range across far east central Oklahoma and west central Arkansas, basically in the Arkansas river valley. Conditions will improve by sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY thru WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Monday morning with additional development possible during the afternoon and evening hours. The unsettled weather pattern will continue through mid week with daily thunderstorm chances. A few strong to severe storms are possible during this same period with locally damaging winds the most likely hazard. Pockets of locally heavy rainfall will also be possible with expected slow-moving storm clusters. Late next week the pattern transitions to lower rain chances and hot and humid weather prevailing over the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 2, 5:06 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT SUN JUL 2 2017
OKZ054-055-060-022245-
Tulsa OK-Osage OK-Washington OK-
506 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE...SOUTHWESTERN
WASHINGTON AND NORTH CENTRAL TULSA COUNTIES UNTIL 545 PM CDT...
At 506 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northeast of Kaw Lake to Pawhuska to 7 miles
west of Sperry. Movement was northeast at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Skiatook... Barnsdall...
Ramona... Shidler...
Wynona... Ochelata...
Avant... Vera...
Grainola... Foraker...
Bigheart... Pearsonia...
Osage Hills State Park... Okesa...
Webb City... Tallant...
Pershing... Nelagoney...
LAT...LON 3679 9600 3640 9580 3623 9617 3659 9643
3678 9678 3678 9675 3694 9675 3700 9663
3700 9642
TIME...MOT...LOC 2206Z 242DEG 25KT 3686 9678 3666 9634 3627 9612Special weather statement, Jul 2, 5:14 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
514 PM CDT SUN JUL 2 2017
OKZ065-066-070-071-073-022300-
Pittsburg OK-Muskogee OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
514 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...NORTHWESTERN
PITTSBURG...NORTHWESTERN MUSKOGEE...OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES UNTIL 600 PM CDT...
At 514 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Okmulgee State Park to 3 miles
southeast of Gerty. Movement was east at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Okmulgee...
Henryetta... Morris...
Weleetka... Dewar...
Savanna... Schulter...
Boynton... Indianola...
Grayson... Council Hill...
Hanna... Hoffman...
Clearview... Stidham...
Preston... Raiford...
Haywood... Vivian...
This includes Interstate 40 in Oklahoma between mile markers 225 and
256.
LAT...LON 3570 9617 3579 9563 3578 9561 3478 9576
3477 9609 3505 9609 3512 9603 3512 9601
3515 9601 3515 9598 3529 9598 3529 9623
TIME...MOT...LOC 2214Z 250DEG 29KT 3567 9610 3479 9626Local storm report, Jul 2, 5:23 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 5 ESE TULSA 36.11N 95.84W
07/02/2017 M61 MPH TULSA OK TRAINED SPOTTER
&&
AEJLocal storm report, Jul 2, 5:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 9 NNE BROKEN ARROW 36.17N 95.73W
07/02/2017 ROGERS OK PUBLIC
ONE INCH TREE LIMBS BROKEN, SHINGLES BLOWN OFF ROOF.
&&
AEJLocal storm report, Jul 2, 6:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST OKESA 36.71N 96.13W
07/02/2017 M80 MPH OSAGE OK TRAINED SPOTTER
NEAR HWY 123 AND COUNTY ROAD 2495 WEST OF BARTLESVILLE.
&&
AEJLocal storm report, Jul 2, 6:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG TULSA 36.13N 95.92W
07/02/2017 TULSA OK BROADCAST MEDIA
LARGE TREE DOWN IN MIDTOWN. TIME ESTIMATED BY RADAR.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:26 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 64 min |
| Jul 2, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 43 min |
| Jul 2, 4:02 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 43 min |
| Jul 2, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 42 min |
| Jul 2, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Tulsa | 44 min |
| Jul 2, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 22 min |
| Jul 2, 5:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Jul 2, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 36 min |
| Jul 2, 5:12 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Jul 2, 5:14 PM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee, Pittsburg | 46 min |
| Jul 2, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| Jul 2, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 51 min |
| Jul 2, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 36 min |
| Jul 2, 5:47 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 4 hr |
| Jul 2, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 31 min |
| Jul 2, 6:07 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 2, 6:22 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jul 2, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 31 min |
| Jul 2, 6:30 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| Jul 2, 6:44 PM CDT | Special Weather Statement | TSA | Cherokee, Craig, Delaware, Mayes | 46 min |
| Jul 2, 6:57 PM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 48 min |
| Jul 2, 6:59 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.